Coronavirus vaccine update: Unlike what most people may think, her fainting might not have been caused by an allergic reaction to the Pfizer COVID-19 vaccine
Video of the nurse fainting after the Pfizer-BioNTech coronavirus vaccine shot went viral, with naysayers getting assured of their worst nightmares. Soon after the video, rumours of the nurse’s death also made to social media — none of which is true, of course. Turns out that reports of an allergic reaction to the coronavirus vaccine might also not hold much ground.
In a video that has gone viral, nurse Tiffany Dover who received the shot was addressing a press conference, when she touched her forehead, apologised and said she was feeling dizzy. “Sorry, I’m feeling really dizzy,” she said before she fainted on live TV.
Unlike what most people may think, her fainting might not have been caused by an allergic reaction to the Pfizer coronavirus vaccine. University of Maryland Upper Chesapeake Medical Center VP and Chief Quality Officer Faheem Younus said that this is not an allergic reaction but a vasovagal response.
Urging people to stop fear mongering, Younus said, “This viral clip; Is not an allergic reaction; It’s vasovagal response. Google the term, Requires no tests/treatments, Nurse is doing well (link below), Stop fear mongering. Please.”
According to Mayo Clinic, vasovagal response occurs when a person faints after a body overreacts to certain triggers. It is also called neurocardiogenic syncope. The vasovagal syncope trigger causes heart rate and blood pressure to drop suddenly leading to reduced blood flow to the brain causing one to briefly lose consciousness. Vasovagal response is usually harmless and requires no treatment.
The nurse who later recovered from the response told reporters that she has a condition that causes her to faint when she feels pain. “It just hit me all of the sudden, I could feel it coming on. I felt a little disoriented but I feel fine now, and the pain in my arm is gone,” she said.